Article Text

Download PDFPDF
Report of ventricular fibrillation in a 44-year-old man using kratom
  1. Maaz Sheikh1,
  2. Navid Ahmed2,
  3. Himali Gandhi3 and
  4. On Chen2
  1. 1Department of Medicine, Stony Brook University Hospital, Stony Brook, New York, USA
  2. 2Division of Cardiology, Department of Medicine, Stony Brook University Hospital, Stony Brook, New York, USA
  3. 3Department of Medicine, Albert Einstein College of Medicine, Yeshiva University, Bronx, New York, USA
  1. Correspondence to Dr Himali Gandhi; himali.gandhi91{at}gmail.com

Abstract

Kratom is an unregulated kappa-opioid receptor agonist available for order on the internet that is used as a remedy for chronic pain. We present a case of a middle-aged man who suffered a cardiac arrest in the setting of kratom ingestion.

  • arrhythmias
  • cardiovascular system
  • pacing and electrophysiology
  • complementary medicine

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • MS and NA are joint first authors.

  • MS and NA contributed equally.

  • Contributors MS and NA were involved in the clinical care of the patient and in the preparation of the manuscript. HG and OC were involved in preparation and editing of the manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.